Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 2, NWS New York, NY

April 7, 20128 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this coastal flood statement at Apr 7, 2012, 4:18 AM EDT for 8 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Essex County, Hudson County, Union County, New Jersey. It took effect at Apr 7, 2012, 8:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 4:18 AM EDT (08:18 UTC)
In effect from
Apr 7, 2012, 8:00 PM EDT
Expired
Apr 8, 2012, 2:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WHUS41 KOKX 070818
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
418 AM EDT SAT APR 7 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING HIGH
TIDE TONIGHT...

NJZ006-106-108-NYZ072-074-075-080-178-179-071630-
/O.NEW.KOKX.CF.S.0002.120408T0000Z-120408T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
418 AM EDT SAT APR 7 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING THE HIGH TIDE...

* LOCATIONS...COASTS OF NEW YORK HARBOR AND THE SOUTH SHORE BAYS 
  OF WESTERN LONG ISLAND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD
  BENCHMARKS BY A FEW TENTHS OF A FOOT.

* TIMING...HIGH TIDE IS BETWEEN 9 AND 11 PM THIS EVENING.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED 
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.

$$

CTZ009-010-NYZ071-073-078-176-177-071630-
/O.NEW.KOKX.CF.S.0002.120408T0300Z-120408T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
418 AM EDT SAT APR 7 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING HIGH TIDE...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD
  BENCHMARKS BY A FEW TENTHS OF A FOOT.

* TIMING...HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 2 AM TONIGHT.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.

$$

MALOIT
3 follow-up statements
427 
WHUS41 KOKX 071429
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1029 AM EDT SAT APR 7 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING HIGH
TIDE TONIGHT...

NJZ006-106-108-NYZ072-074-075-080-178-179-072230-
/O.CON.KOKX.CF.S.0002.120408T0000Z-120408T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1029 AM EDT SAT APR 7 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING THE HIGH TIDE...

* LOCATIONS...COAST OF NEW YORK HARBOR AND THE SOUTH SHORE BAYS
  OF WESTERN LONG ISLAND...QUEENS AND BROOKLYN.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD 
  BENCHMARKS BY A FEW TENTHS OF A FOOT. 

* TIMING...HIGH TIDE IS BETWEEN 9 AND 11 PM THIS EVENING.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED. 

$$

CTZ009-010-NYZ071-073-078-176-177-072230-
/O.CON.KOKX.CF.S.0002.120408T0300Z-120408T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1029 AM EDT SAT APR 7 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING THE HIGH TIDE...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD 
  BENCHMARKS BY A FEW TENTHS OF A FOOT. 

* TIMING...HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 2 AM 
  TONIGHT.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.

$$
783 
WHUS41 KOKX 071956
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT SAT APR 7 2012

...TIDES WILL LIKELY TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING
HIGH TIDE TONIGHT...

NYZ080-072100-
/O.CAN.KOKX.CF.S.0002.120408T0000Z-120408T0300Z/
SOUTHWESTERN SUFFOLK-
356 PM EDT SAT APR 7 2012

TIDES ARE EXPECTED TO REMAIN JUST BELOW MINOR COASTAL FLOOD
BENCHMARKS TONIGHT.

$$

NJZ006-106-108-NYZ072-074-075-178-179-080300-
/O.CON.KOKX.CF.S.0002.120408T0000Z-120408T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
356 PM EDT SAT APR 7 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING THE HIGH TIDE...

* LOCATIONS...COAST OF NEW YORK HARBOR AND THE SOUTH SHORE BAYS OF
  WESTERN LONG ISLAND AND QUEENS AND BROOKLYN.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD 
  BENCHMARKS BY A FEW TENTHS OF A FOOT. 

* TIMING...HIGH TIDE IS BETWEEN 9 AND 11 PM THIS EVENING.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.

$$

CTZ009-010-NYZ071-073-078-176-177-080600-
/O.CON.KOKX.CF.S.0002.120408T0300Z-120408T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
356 PM EDT SAT APR 7 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING THE HIGH TIDE...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD
  BENCHMARKS BY A FEW TENTHS OF A FOOT.

* TIMING...HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 2 AM 
  TONIGHT. 

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.

$$
558 
WHUS41 KOKX 080329
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1129 PM EDT SAT APR 7 2012

...TIDES WILL LIKELY TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING
HIGH TIDE TONIGHT...

NJZ006-106-108-NYZ072-074-075-178-179-080430-
/O.EXP.KOKX.CF.S.0002.000000T0000Z-120408T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1129 PM EDT SAT APR 7 2012

THE COASTAL FLOOD STATEMENT HAS EXPIRED.

$$

CTZ009-010-NYZ071-073-078-176-177-080600-
/O.CON.KOKX.CF.S.0002.000000T0000Z-120408T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1129 PM EDT SAT APR 7 2012

...MINOR TIDAL FLOODING POSSIBLE AT THE TIMES OF HIGH TIDE...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD 
  BENCHMARKS BY A FEW TENTHS OF A FOOT. 

* TIMING...HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 2 AM 
  TONIGHT. 

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.

$$

JMC

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 7, 4:07 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 7, 4:07 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT SAT APR 7 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE TRI-STATE
TODAY...THEN SLIDE TO OUR SOUTHEAST THIS EVENING. AN AREA OF LOW
PRESSURE WILL RETROGRADE FROM THE CANADIAN MARITIMES THIS EVENING
TO SOUTHERN QUEBEC BY SUNDAY NIGHT...WHERE IT WILL REMAIN NEARLY
STATIONARY THROUGH THE MIDDLE OF THE WEEK. ON THURSDAY...THE LOW
WILL PUSH TO THE EAST...WITH HIGH PRESSURE BUILDING INTO THE
REGION ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SHORTWAVE TROUGH...MOVING DOWN THE BACKSIDE OF A CUTOFF LOW NEAR
NOVA SCOTIA...WILL PUSH INTO THE REGION TODAY. THE INSTABILITY
ASSOCIATED WITH THIS WILL HELP INCREASE WINDS THIS AFTERNOON WITH
GUSTS TO 25 TO 30 MPH ACROSS MOST OF THE REGION. THE EXCEPTION
TO THIS WILL BE OVER FAR EASTERN CT...WHERE WINDS FROM 950-850 HPA
TOP OUT IN THE 20 TO OCCASIONALLY 25 KT RANGE...SO WIND GUSTS
THERE SHOULD BE CLOSER TO 20 MPH ON THE WHOLE.

THE GUSTY WINDS COUPLED WITH LOW RELATIVE HUMIDITIES WILL ENHANCE
THE RISK OF FIRE SPREAD ACROSS THE TRI-STATE TODAY...SEE THE FIRE
WEATHER SECTION OF THE AFD FOR MORE INFORMATION.

AS THE SHORTWAVE ROUGH BUILDS IN...COULD SEE A FEW CLOUDS BY
AFTERNOON...WITH THE BEST CHANCE OVER EASTERN ZONES.

FOR HIGHS TODAY USED A BLEND OF MIXING DOWN FROM 800 HPA...NAM
2-METER TEMPERATURES...AND MAV/MET GUIDANCE AND ADDED A DEGREE.
THIS WORKED FAIRLY WELL YESTERDAY...AND WITH NO CHANGE IN
AIRMASS...EXPECT IT SHOULD WORK OUT TODAY AS WELL. HIGHS SHOULD BE
A FEW DEGREES ABOVE NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE CUTOFF LOW RETROGRADES INTO THE WESTERN CANADIAN MARITIME
PROVINCES TONIGHT...THEN INTO EASTERN QUEBEC BY MONDAY
MORNING...WHERE IT SHOULD REMAIN RELATIVELY STATIONARY THROUGH
MONDAY NIGHT.

THE AREA SHOULD STAY DRY TONIGHT AND SUNDAY AS LOW LEVELS REMAIN TO
DRY TO YIELD ANY PRECIPITATION FROM SHORTWAVE TROUGHS ROTATING
THROUGH THE REGION AROUND THE CUTOFF LOW. FOR LOWS TONIGHT USED A
BLEND OF MAV/MET GUIDANCE AND ADDED A DEGREE...AS THE WIND YET
AGAIN SHOULD STAY UP ENOUGH IN MOST AREAS TO PREVENT RADIATIONAL
COOLING. THIS BLENDED YIELDED VALUES SLIGHTLY BELOW NORMAL...EXCEPT
SLIGHTLY ABOVE NORMAL IN NYC.

FOR HIGHS SUNDAY...CONTINUED WITH BLEND OF NAM 2-METER
TEMPERATURES...MIXING DOWN FROM 800 HPA AND MAV/MET GUIDANCE AND
ADDING AGREE USED FOR THE PAST COUPLE OF DAYS. THIS YIELDS VALUES
A COUPLE OF DEGREES WARMER THAN ON TODAY.

GUSTY NORTHWEST WINDS WILL CONTINUE ON SUNDAY AS WELL.

A NORTHERN STREAM SHORTWAVE...NOT ASSOCIATED INITIALLY WITH THE
CUTOFF LOW OVER QUEBEC...CROSSES THE REGION SUNDAY NIGHT. HAVE A
SLIGHT CHANCE OF SHOWERS IN THE FORECAST IN RESPONSE TO IT. FOR
LOWS SUNDAY NIGHT...USED A MAV/MET BLEND PLUS A DEGREE...WEIGHING
TOWARDS WARMER GUIDANCE DUE TO INFLUENCE OF CLOUD COVER ASSOCIATED
WITH THE PASSING SHORTWAVE. THIS YIELDED VALUES SLIGHTLY ABOVE
NORMAL...EXCEPT AROUND 5 DEGREES ABOVE NORMAL IN NYC.

SHORTWAVE TROUGHS ROTATING AROUND THE UPPER LOW WARRANT SLIGHT
CHANCE POPS ON MONDAY. AS THE CUTOFF LOW SPINS DOWN...ITS
ASSOCIATED FORCING GETS CONCENTRATED CLOSER TO ITS CORE...SO DO
NOT HAVE ANY POPS IN FOR MONDAY NIGHT...CONSISTENT WITH THE
ECMWF/NAM/SREF.

FOR HIGHS MONDAY USED A BLEND OF MAV/MET GUIDANCE
WITH NAM 2-METER TEMPERATURES AND MIXING DOWN FROM 750 HPA PER GFS
BUFKIT SOUNDINGS...THE NAM BUFKIT SOUNDINGS SUGGESTING MIXING FROM
550 HPA SEEMED A BIT EXCESSIVE. THIS YIELDED HIGHS SIMILAR TO
SUNDAY/S. FOR LOWS MONDAY NIGHT...USED A BLEND OF MEX/MEX ENSEMBLE
MEAN GUIDANCE WITH HPC GUIDANCE AND NAM 2-METER TEMPERATURES. THIS
YIELDED VALUES A FEW DEGREES ABOVE NORMAL.

GUSTY WINDS...POSSIBLY THE STRONGEST WINDS ASSOCIATED WITH THIS
CUTOFF LOW OVER THE REGION...ARE EXPECTED FROM MONDAY INTO MONDAY
NIGHT. FOR NOW IT APPEARS WINDS WILL STAY BELOW ADVISORY
LEVELS...BUT STILL COULD SEE GUSTS REACHING 35-40 MPH.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
DRY CONDITIONS EXPECTED THROUGH SUNDAY EVENING AS HIGH PRESSURE
REMAINS ACROSS THE REGION. A WEAK FRONT IS EXPECTED TO MOVE THROUGH
THE REGION...WITH SOME LIGHT PRECIP POSSIBLE OVERNIGHT.

SPRAWLING UPPER LOW WILL SET UP TO THE NORTH OF THE REGION FOR MOST
OF THE WEEK...WITH A LONG WAVE TROUGH SITUATED ACROSS THE EASTERN
SEABOARD. SCATTERED SHOWERS...NEAR OR JUST BELOW SEASONABLE
TEMPERATURES AND BREEZY CONDITIONS ARE EXPECTED AS MULTIPLE
SHORTWAVES IMPACT THE REGION THROUGH THURSDAY. HIGH PRESSURE BUILDS
BACK ACROSS THE REGION TOWARDS THE END OF THE EXTENDED PERIOD.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
THE REGION WILL BE BETWEEN HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO
THE EAST THROUGH SATURDAY.

WINDS REMAIN BETWEEN 320-360...WITH ANY GUSTS DIMINISHING BY 08Z.
GUSTS DEVELOP ONCE AGAIN SATURDAY MORNING BETWEEN 12Z AND 14Z WITH
GUSTS REACHING THE LOWER AND MIDDLE 20 KT RANGE. A FEW GUSTS INTO
THE UPPER 20KT RANGE CAN NOT BE RULED OUT...ESPECIALLY LATE IN THE
AFTERNOON.

SUSTAINED SPEEDS AND GUSTS GRADUALLY DIMINISH AFTER 00Z.

VFR THROUGH THE TAF PERIOD.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.SAT NIGHT-SUN...VFR. GUSTY NW FLOW EACH AFTERNOON.
.MON-WED...SCATTERED SHOWERS POSSIBLE...MAINLY IN THE AFTERNOON.

&&

.MARINE...
HAVE ALTERED THE EXISTING SMALL CRAFT ADVISORY BASED ON FORECAST
950-850 HPA WINDS AND HAVE CANCELLED IT FOR ANZ-353 AND EXPANDED
IT TO INCLUDE NEW YORK HARBOR...AND ITS DURATION UNTIL 6 PM. FOR
WATERS OUTSIDE OF ANZ-338-355 SHOULD SEE GUSTS TO MAINLY AROUND 20
KT...WITH SOME OCCASIONAL GUSTS TO 25 KT TODAY.

FOR TONIGHT...EXPECT GUSTS TO AROUND 20 KT ON MOST WATERS...WITH
GUSTS OF 20-25 KT ON THE WATERS SUNDAY AND SUNDAY NIGHT. IT IS TO
SOON TO PIN POINT EXACTLY WHICH WATERS WILL SEE SMALL CRAFT VERSUS
SUB-SMALL CRAFT GUSTS IN THIS TIME FRAME...AS THE CORE OF THE
SUPPORTING LOW LEVEL WINDS IS RELATIVELY SMALL...AND ITS EXACT
PATH CANNOT BE FORECAST WITH GREAT ACCURACY THIS FAR OUT.

GUSTS TO GALE FORCE ARE POSSIBLE ACROSS THE WATERS MONDAY. EXPECT
SEAS ON THE OCEAN AND EASTERN SOUND TO BUILD TO SMALL CRAFT LEVELS
AS A RESULT AS WELL. SMALL CRAFT GUSTS/SEAS SHOULD LINGER INTO AT
LEAST THE EVENING ON ALL WATERS MONDAY NIGHT.

GENERALLY EXPECTED SUB-SMALL CRAFT CONDITIONS ARE EXPECTED TUESDAY
THROUGH FRIDAY. HOWEVER...THERE COULD BE SOME BRIEF PERIODS WHERE
CONDITIONS APPROACH SMALL CRAFT AS SEVERAL SHORTWAVES PUSH ACROSS
THE AREA WATERS.

&&

.FIRE WEATHER...
WITH MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON OF 15-20 PERCENT
(25 TO 30 PERCENT ACROSS FAR EASTERN LONG ISLAND AND NEW LONDON
COUNTY)...AND WIND GUSTS OF 25 TO 30 MPG BY AFTERNOON...EXCEPT
MAINLY TO AROUND 20 MPH WITH SOME OCCASIONAL GUSTS TO AROUND 25
MPH IN NEW LONDON COUNTY...HAVE ISSUED A RED FLAG WARNING FOR ALL
ZONES EXCEPT NEW LONDON COUNTY WHERE CONFIDENCE IN GUSTS TO 25 MPH
IS NOT QUITE HIGH ENOUGH...WILL ADDRESS ENHANCED RISK OF FIRE
SPREAD THERE WITH AN SPS. SIMILAR CONDITIONS ARE POSSIBLE AGAIN ON
SUNDAY...BUT CERTAINTY IN WIND GUSTS TO 25 MPH IN WIND GUSTS IS
NOT HIGH ENOUGH TO ISSUE A FIRE WEATHER WATCH AT THIS TIME.

MONDAY SHOULD SEE GUSTS OF 30-40 MPH ACROSS THE TRI-STATE...BUT
FOR NOW IT APPEARS RELATIVE HUMIDITIES WILL BE NEAR TO SLIGHTLY
ABOVE 30 PERCENT. WILL CONTINUE TO MONITOR.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOOD BENCHMARKS HAVE BEEN REACHED OR SLIGHTLY
EXCEEDED AT MOST TIDAL GAUGES WITH FRIDAY EVENINGS HIGH TIDES.

HIGH TIDES TONIGHT ARE A TENTH OF A FOOT HIGHER THAN LAST NIGHT...AND
WITH A CONTINUED EASTERLY SWELL EXPECTED...WOULD EXPECT TO SEE
SIMILAR CONDITIONS TONIGHT AS WELL. WILL ISSUE A COASTAL FLOOD
STATEMENT FOR THE WESTERN SOUND/NY HARBOR AND SOUTH SHORE BAYS OF
NYC/WESTERN LONG ISLAND TO ADDRESS TIDAL LEVELS JUST
REACHING...AND POSSIBLY EXCEEDING BY A FEW TENTHS OF A FOOT MAINLY
IN THE SOUTH SHORE BACK BAYS...TONIGHT.

WHILE SUNDAY NIGHTS HIGH TIDE DOES FALL OFF A BIT FROM SATURDAY
NIGHTS...WITH A CONTINUED E-SE SWELL FORECAST...COULD ALSO SEE
COASTAL FLOOD BENCHMARKS BEING TOUCH...AND POSSIBLY JUST EXCEEDED
IN ISOLATED AREAS YET AGAIN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR CTZ005>007-009>011.
NY...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR NYZ067>075-078>081-176>179.
NJ...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR NJZ002>004-006-074-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ338-
     355.

&&

SYNOPSIS...MALOIT/BC
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...BC
AVIATION...BC
MARINE...MALOIT/BC
FIRE WEATHER...MALOIT
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...MALOIT
Hazardous weather outlook, Apr 6, 11:22 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1122 PM EDT FRI APR 6 2012

NJZ002-004-006-103>108-NYZ067>070-072-074-075-079>081-178-179-080330-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1122 PM EDT FRI APR 6 2012

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

CONDITIONS WILL BECOME CONDUCIVE FOR AN INCREASED FIRE THREAT LATE
SATURDAY MORNING THROUGH THE AFTERNOON. EXPECT RH VALUES TO DROP
INTO THE TEENS TO 20S...WHILE NORTHWEST WINDS WILL GUST UP TO 25
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-011-012-080330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1122 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES FROM LATE
SATURDAY MORNING THROUGH SATURDAY AFTERNOON. RH VALUES WILL DROP
INTO THE LOWER 20S...WHILE WINDS WILL GUST UP TO AROUND 20 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-080330-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1122 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-080330-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
1122 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

ALONG THE COASTAL AREAS...ISOLATED MINOR COASTAL FLOODING COULD
OCCUR IN THE TYPICALLY MORE VULNERABLE SPOTS AROUND THE TIME OF
HIGH TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL AN ELEVATED RISK FOR THE SPREAD OF WILDFIRES FROM LATE
SATURDAY MORNING THROUGH SATURDAY AFTERNOON. RH VALUES WILL DROP
INTO THE LOWER 20S...WHILE WINDS WILL GUST UP TO AROUND 20 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-073-078-176-177-080330-
SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
1122 PM EDT FRI APR 6 2012

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

FOR AREAS ALONG THE COAST...ISOLATED MINOR COASTAL FLOODING COULD
OCCUR IN THE TYPICALLY MORE VULNERABLE SPOTS AROUND THE TIME OF
HIGH TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

CONDITIONS WILL BECOME CONDUCIVE FOR AN INCREASED FIRE THREAT LATE
SATURDAY MORNING THROUGH THE AFTERNOON. EXPECT RH VALUES TO DROP
INTO THE TEENS TO 20S...WHILE NORTHWEST WINDS WILL GUST UP TO 25
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:15 AM EDTRed Flag WarningOKX16 hr
Apr 7, 3:47 PM EDTFire Weather WatchOKX12 hr

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in New Jersey, 2012Coastal Flood Statements in Connecticut, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.